Alert archive / Alabama / Flash Flood Warnings in 2006

Flash Flood Warning 30, NWS Birmingham, AL

November 15, 20064 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Nov 15, 2006, 3:18 PM CST for 4 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2006, 3:18 PM CST (21:18 UTC)
Expired
Nov 15, 2006, 6:30 PM CST
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Chambers County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 152122
FFWBMX
ALC017-081-087-123-160030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CST WED NOV 15 2006

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...VALLEY...LANETT...LAFAYETTE...HUGULEY
  LEE COUNTY IN EAST CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...SMITHS...OPELIKA...AUBURN...CHEWACLA
  STATE PARK
  TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...DADEVILLE...ALEXANDER CITY...WIND
  CREEK STATE PARK
  MACON COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITY OF TUSKEGEE

* UNTIL 630 PM CST

* AT 316 PM CST...TALLAPOOSA COUNTY EMA REPORTED FLOODING OVER ROADS 
ACROSS THE SOUTHERN HALF OF TALLAPOOSA COUNTY.  RADAR RAINFALL 
ESTIMATES INDICATE 1.5 TO 4 INCHES OF RAIN HAVE FALLEN OVER ALL FOUR 
COUNTIES IN THE WARNED AREA OVER THE PAST 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SITE...
  JACKSONS GAP AND STROUD

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3224 8585 3225 8544 3244 8541 3251 8505
      3275 8516 3310 8525 3309 8600 3276 8601
      3274 8589 3250 8587 3241 8599

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 11:40 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Nov 15, 11:40 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CST WED NOV 15 2006

.UPDATE...WEATHER AND AVIATION DISCUSSION.

&&

.UPDATE...ACTIVE STORM SYSTEM MOVING ACROSS THE AREA.  TORNADO
WATCHES REMAIN IN EFFECT.  WILL START TO TRIM BACK PORTIONS OF
WATCHES DURING THE AFTERNOON.  ACTUAL FRONT IS BACK IN MISSISSIPPI...
WITH SHOWERS/THUNDERSTORMS WELL IN ADVANCE OF THE FRONT.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

ACTIVE WEATHER PERIOD ACROSS THE AREA.  SEVERE WEATHER WATCHES
REMAIN IN EFFECT.  IFR/MVFR CONDITIONS CAN BE EXPECTED THROUGH
03Z WITH NUMEROUS SHOWERS/THUNDERSTORMS...CEILINGS BELOW 1000 FEET.
DAMAGING WINDS/ISOLATED TORNADOES POSSIBLE.  WINDS 20 TO 30 MPH WITH
GUSTS TO 35 MPH CAN BE EXPECTED.  AFTER 03Z...SHOWERS/THUNDERSTORMS
WILL BE SHIFTING EAST...EXPECT ISOLATED SHOWERS WITH CEILINGS 1000 TO
2000 FEET.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

KSL
Hazardous weather outlook, Nov 15, 2:53 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CST WED NOV 15 2006

ALZ011>015-017>050-162100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
253 PM CST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH 6 PM ACROSS PORTIONS OF EAST CENTRAL ALABAMA...SOUTH AND EAST
OF A LINE FROM TROY...TO ALEXANDER CITY...TO WEDOWEE. THE MAIN
THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND TORNADOES. IN
ADDITION...ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE
THROUGH THE LATE AFTERNOON ACROSS WESTERN AND CENTRAL ALABAMA ALONG
AS A COLD FRONT MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GUSTY NORTHWEST WINDS ARE EXPECTED THURSDAY BEHIND THE COLD FRONT...
AS HIGH PRESSURE BUILDS INTO THE FORECAST AREA.  WEST TO NORTHWEST
WINDS OF 10 TO 20 MPH...WITH HIGHER GUSTS CAN BE EXPECTED. A LAKE
WIND ADVISORY MAY BE REQUIRED.

AS A RESULT OF HEAVY RAINFALL TODAY...MODERATE FLOODING IS EXPECTED
ALONG THE CATOMA CREEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THROUGH THE EARLY EVENING HOURS.

JD/81

In the hours before

Local storm report, Nov 15, 1:12 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     5 SE WETUMPKA           32.49N 86.14W
11/15/2006                   ELMORE             AL   EMERGENCY MNGR

            HOME DAMAGED...SECTION OF ROOF BLOWN OFF...2 MILES
            NORTHEAST OF OLD BINGHAM. POSSIBLE TORNADO.

&&

DCW
Local storm report, Nov 15, 1:16 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND DMG     5 NE ECLECTIC           32.69N 85.97W
11/15/2006                   ELMORE             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON AL HWY 50 JUST SOUTH OF
            LAKE MARTIN. POSSIBLE TORNADO.

&&

DCW
Local storm report, Nov 15, 1:18 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     1 N BEAVERTON           33.95N 88.02W
11/15/2006                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN...BLOCKING COUNTY ROAD 29 JUST NORTH OF
            BEAVERTON.

1000 AM     TSTM WND DMG     1 S SULLIGENT           33.88N 88.13W
11/15/2006                   LAMAR              AL   EMERGENCY MNGR

            LARGE TREE DOWN BLOCKING THE ROAD JUST SOUTH OF
            SULLIGENT.

1003 AM     TSTM WND DMG     PINTLALA                32.18N 86.37W
11/15/2006                   MONTGOMERY         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN...DAMAGE TO PINTLALA ELEMENTARY
            SCHOOL. TWO OTHER STRUCTURES DAMAGED...ONE COMPLETELY
            DEMOLISHED. POSSIBLE TORNADO.

1045 AM     TSTM WND DMG     2 W REFORM              33.38N 88.05W
11/15/2006                   PICKENS            AL   EMERGENCY MNGR

            SEVERAL TREES DOWN JUST WEST OF REFORM.

1045 AM     TSTM WND DMG     5 SE WETUMPKA           32.49N 86.14W
11/15/2006                   ELMORE             AL   EMERGENCY MNGR

            HOME DAMAGED...SECTION OF ROOF BLOWN OFF...2 MILES
            NORTHEAST OF OLD BINGHAM. POSSIBLE TORNADO.

1055 AM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
11/15/2006                   MONTGOMERY         AL   LAW ENFORCEMENT

            PERRY ROAD BETWEEN FELDER AND I-85 IN MONTGOMERY
            COMPLETELY FLOODED...CARS FLOATING WITH ONE CAR
            UNDERWATER.

1105 AM     TSTM WND DMG     5 NE ECLECTIC           32.69N 85.97W
11/15/2006                   ELMORE             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON AL HWY 50 JUST SOUTH OF
            LAKE MARTIN. POSSIBLE TORNADO.

1125 AM     TSTM WND DMG     1 S DADEVILLE           32.82N 85.77W
11/15/2006                   TALLAPOOSA         AL   EMERGENCY MNGR

            DAMAGE TO A STRUCTURE AT 1479 LOVELADY ROAD JUST SOUTH OF
            DADEVILLE.

1203 PM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
11/15/2006                   MONTGOMERY         AL   AMATEUR RADIO

            18 INCHES OF WATER COVERING DELRADA AND PELZER ROADS IN
            MONTGOMERY.

1203 PM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
11/15/2006                   MONTGOMERY         AL   AMATEUR RADIO

            BRENTWOOD AND BILTMORE ROADS UNDER 3 FEET OF WATER.

1217 PM     TSTM WND DMG     4 S BRUNDIDGE           31.66N 85.82W
11/15/2006                   PIKE               AL   LAW ENFORCEMENT

            SEVERAL MOBILE HOMES OVERTURNED IN THE HAMILTON
            CROSSROADS COMMUNITY SOUTH OF BRUNDIDGE. POSSIBLE
            TORNADO.

1220 PM     TSTM WND DMG     LAFAYETTE               32.90N 85.40W
11/15/2006                   CHAMBERS           AL   EMERGENCY MNGR

            TREES ON HOMES AND ROOF DAMAGE IN NORTH LAFAYETTE AT
            INTERSECTION OF US 431 AND AL HWY 77. POSSIBLE TORNADO.

1225 PM     TSTM WND DMG     4 S BRUNDIDGE           31.66N 85.82W
11/15/2006                   PIKE               AL   AMATEUR RADIO

            WATER TOWER DESTROYED...SEVERAL MOBILE HOMES DESTROYED.
            FIRE DEPARTMENT BUILDING COLLAPSED ON FIRE TRUCKS...ALL
            IN THE HAMILTON CROSSROADS COMMUNITY. POSSIBLE TORNADO.

1229 PM     TSTM WND DMG     LAFAYETTE               32.90N 85.40W
11/15/2006                   CHAMBERS           AL   EMERGENCY MNGR

            SERVICE STATION DAMAGED AND STORAGE SHED DESTROYED.
            POSSIBLE TORNADO.

1245 PM     FLASH FLOOD      8 E BILLINGSLEY         32.66N 86.57W
11/15/2006                   AUTAUGA            AL   PUBLIC

            5.5 INCHES OF RAIN REPORTED IN WHITE CITY.

0105 PM     FUNNEL CLOUD     1 S AUBURN              32.58N 85.48W
11/15/2006                   LEE                AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BETWEEN MILE MARKER 51 AND 54 ON
            I-85...NEAR THE MACON COUNTY LINE.

&&

DCW
Local storm report, Nov 15, 1:54 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     MOUNT ANDREW            31.97N 85.52W
11/15/2006                   BARBOUR            AL   LAW ENFORCEMENT

            DAMAGE TO HOUSE ON DRY CREEK ROAD IN THE MOUNT ANDREW
            AREA. POSSIBLE TORNADO.

&&

DCW
Local storm report, Nov 15, 2:07 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FLASH FLOOD      5 N SELMA               32.49N 87.03W
11/15/2006                   DALLAS             AL   AMATEUR RADIO

            6.5 INCHES OF RAIN IN PLANTERSVILLE...AND 4.5 INCHES IN
            VALLEY GRANDE IN NORTH DALLAS COUNTY.

&&

DCW
Local storm report, Nov 15, 3:12 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             SHORTER                 32.40N 85.94W
11/15/2006  E0.75 INCH       MACON              AL   PUBLIC

            PENNY SIZED HAIL ON I-85 NEAR THE RACETRACK IN SHORTER.

&&

DCW

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:07 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more10 hr
Nov 15, 5:22 AM CSTTornado WarningBMXMarengo53 min
Nov 15, 9:34 AM CSTTornado WarningBMXLowndes26 min
Nov 15, 9:38 AM CSTSevere Thunderstorm WarningBMXLamar, Marion37 min
Nov 15, 9:53 AM CSTTornado WarningBMXMontgomery52 min
Nov 15, 10:13 AM CSTFlash Flood WarningBMXLowndes, Montgomery3 hr
Nov 15, 10:19 AM CSTSevere Thunderstorm WarningBMXWinston41 min
Nov 15, 10:20 AM CSTFlash Flood WarningBMXAutauga, Dallas, Hale, Marengo, Perry3 hr
Nov 15, 10:22 AM CSTSevere Thunderstorm WarningBMXPickens38 min
Nov 15, 10:35 AM CSTTornado WarningBMXElmore40 min
Nov 15, 11:06 AM CSTTornado WarningBMXTallapoosa54 min
Nov 15, 11:09 AM CSTFlash Flood WarningBMXChambers, Clay, Coosa, Elmore, Lee, Macon and 2 more4 hr
Nov 15, 11:32 AM CSTTornado WarningBMXLee28 min
Nov 15, 11:40 AM CSTTornado WarningBMXChambers65 min
Nov 15, 11:57 AM CSTTornado WarningBMXRandolph63 min
Nov 15, 12:08 PM CSTTornado WarningBMXPike37 min
Nov 15, 12:29 PM CSTTornado WarningBMXBarbour61 min
Nov 15, 12:41 PM CSTTornado WarningBMXBullock37 min
Nov 15, 12:41 PM CSTTornado WarningBMXMacon34 min
Nov 15, 1:05 PM CSTTornado WarningBMXLee55 min
Nov 15, 1:12 PM CSTTornado WarningBMXRussell48 min
Nov 15, 1:14 PM CSTFlash Flood WarningBMXLowndes, Montgomery3 hr
Nov 15, 1:32 PM CSTTornado WarningBMXBarbour28 min

Nearby

Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.